Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 5, NWS Elko, NV

February 15, 20145 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 15, 2014, 2:29 PM PST for 5 counties in Nevada. It took effect at Feb 16, 2014, 9:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 2:29 PM PST (22:29 UTC)
In effect from
Feb 16, 2014, 9:00 AM PST
Expired
Feb 16, 2014, 4:00 PM PST
In force
7 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3647 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS75 KLKN 152229
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 PM PST SAT FEB 15 2014


NVZ031-161200-
/O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
229 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE 
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY THIS
  EVENING AND AGAIN FROM MID-MORNING SUNDAY THROUGH EARLY AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033>041-161200-
/O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
229 PM PST SAT FEB 15 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY 
  AFTERNOON.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, PARTICULARLY
  FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-160600-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
229 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE 
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG 
  CROSSWINDS ON EAST-WEST ROADWAYS. AREAS OF BLOWING DUST MAY 
  REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
673 
WWUS75 KLKN 160435
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
835 PM PST SAT FEB 15 2014

NVZ031-161200-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
/O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
835 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...
...WIND ADVISORY FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9
AM TO 4 PM PST SUNDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE 
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING
  THROUGH EARLY AFTERNOON ON SUNDAY.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST
  AND SNOW SHOWERS WILL REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-160545-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
835 PM PST SAT FEB 15 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS IN THE POPULATED LOWER VALLEYS HAVE DIMINISHED
BELOW ADVISORY CRITERIA, AS SUCH THE ADVISORY IS CANCELLED.  STRONG
GUSTS OF 40 TO 50 MPH WILL CONTINUE OVERNIGHT ON THE HIGHER
TERRAIN, AS A COLD FRONT APPROACHES. AREAS OF SUSPENDED DUST WILL
CONTINUE TO RESULT IN AREAS OF REDUCED VISIBILITY.

$$

NVZ033>041-161200-
/O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
835 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY
  AFTERNOON SUNDAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER... CURRANT SUMMIT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST
  AND SNOW SHOWERS WILL RESULT IN LIMITED VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
649 
WWUS75 KLKN 161000
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 AM PST SUN FEB 16 2014

...STRONG GUSTY WEST WINDS ACROSS NEVADA TODAY...

A COLD FRONT WILL RACE ACROSS NEVADA THIS MORNING, CLEARING ELKO
AND SPRING CREEK BY 10 AM, AND CLEARING WHITE PINE COUNTY BY 4 PM.
THE COLD FRONTAL PASSAGE WILL BE ACCOMPANIED BY STRONG GUSTY WEST
WINDS, WITH THE STRONGEST WINDS EXPECTED ALONG AND NEAR THE COLD
FRONT PASSAGE. WIND GUSTS NEAR 50 MPH ARE EXPECTED. WINDS WILL
SUBSIDE QUICKLY THIS EVENING.

NVZ031-033>041-170000-
/O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
200 AM PST SUN FEB 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
  THE STRONGEST GUSTS WILL OCCUR ON THE MOUNTAINS, AND ON HIGHWAY
  PASSES AND SUMMITS.

* TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING THIS
  MORNING THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL QUICKLY
  SUBSIDE THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN
  BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST AND
  SNOW SHOWERS WILL REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
668 
WWUS75 KLKN 161625
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
825 AM PST SUN FEB 16 2014

...STRONG GUSTY WEST WINDS ACROSS NEVADA TODAY...

A COLD FRONT WILL RACE ACROSS NEVADA THIS MORNING... CLEARING
ELKO AND SPRING CREEK BY 10 AM... AND CLEARING WHITE PINE COUNTY
BY 4 PM. THE COLD FRONTAL PASSAGE WILL BE ACCOMPANIED BY STRONG
GUSTY WEST WINDS... WITH THE STRONGEST WINDS EXPECTED ALONG AND
NEAR THE COLD FRONT PASSAGE. WIND GUSTS NEAR 50 MPH ARE EXPECTED.
WINDS WILL SUBSIDE QUICKLY THIS EVENING.

NVZ031-033>041-170000-
/O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
825 AM PST SUN FEB 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55
  MPH.THE STRONGEST GUSTS WILL OCCUR ON THE MOUNTAINS...AND ON
  HIGHWAY PASSES AND SUMMITS.

* TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING THROUGH
  THE EARLY AFTERNOON HOURS. WINDS WILL QUICKLY SUBSIDE THIS
  EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE
  PASS...WEST WENDOVER...ELY...MCGILL... CONNORS PASS...GREAT
  BASIN NATIONAL PARK...SECRET PASS... LAMOILLE CANYON... HARRISON
  PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO
  SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... WELLS...PEQUOP
  SUMMIT...ELKO... SPRING CREEK...CARLIN... TONOPAH...ROUND
  MOUNTAIN... DUCKWATER...CURRANT SUMMIT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. DANGEROUS CROSSWINDS 
  CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING 
  DUST AND SNOW SHOWERS WILL REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
515 
WWUS75 KLKN 162343
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
343 PM PST SUN FEB 16 2014


NVZ031-033>041-170045-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-140217T0000Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
343 PM PST SUN FEB 16 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS THIS AFTERNOON AND WILL
CONTINUE TO DECREASE THE REST OF THE DAY. GUSTS OF 25 TO 35 MPH
WILL CONTINUE OVER EASTERN ELKO COUNTY FOR THE NEXT COUPLE OF
HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:00 AM PST, 12 hours 29 minutes earlier.

Area forecast discussion, Feb 15, 2:00 AM PST, 12 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PST SAT FEB 15 2014

.SYNOPSIS...UNSEASONABLY MILD THIS AFTERNOON WITH MOST VALLEYS
ENJOYING NEAR RECORD HIGH TEMPERATURES IN THE 60S. SOUTHWEST WINDS
WILL BE STRONG AND GUSTY...ESPECIALLY ACROSS NORTHERN AND
NORTHWEST NEVADA. A QUICK MOVING COLD FRONT WILL BRING SNOW
SHOWERS TO NORTHERN NEVADA ON SUNDAY...WITH MOST SNOW FALLING IN
ELKO COUNTY. DRY AND MILD MONDAY AND TUESDAY BEFORE A STRONG COLD
FRONT BARRELS THROUGH NEVADA TUESDAY NIGHT.

&&

.SHORT TERM...TODAY THROUGH MONDAY.

VERY MILD MORNING UNDER A THICK CIRRUS CANOPY, WITH MOST LOCATIONS
HOLDING IN THE 40S AT MIDNIGHT. FOR SOME PERSPECTIVE, THE
TEMPERATURE AT THE ELKO AIRPORT AT MIDNIGHT WAS 3 DEGREES ABOVE
THE NORMAL HIGH TEMPERATURE FOR MID FEBRUARY! PACIFIC MOISTURE
CONTINUES TO STREAM ACROSS NEVADA, WITH THE CIRRUS NOT ALLOWING
MUCH IF ANY RADIATIONAL COOLING.

TODAY...WINDY AND UNSEASONABLY WARM. EFFICIENT MIXING AND LACK OF
SNOWCOVER, PLUS THE VERY WARM START THIS MORNING, WILL ALLOW
TEMPERATURES TO SOAR INTO THE 60S FOR ALL VALLEYS THIS AFTERNOON.
WARMEST VALLEY LOCATIONS ACROSS THE W/SW ZONES IN THE LOWER 70S.
EVEN EXPECTING UPPER 40S AND LOWER 50S ALL THE WAY UP THE RUBY
MOUNTAINS. SEVERAL RECORD HIGH TEMPERATURES ARE EXPECTED. THE
NUMBER TO BEAT AT THE ELKO REGIONAL AIRPORT IS 62, SET IN 2011.

SW WINDS WILL BE STRONG AND GUSTY ACROSS NORTHERN NEVADA BY THIS
AFTERNOON, WITH MARKEDLY LESS WIND ACROSS CENTRAL NEVADA.
INHERITED WIND ADVISORY FOR HUMBOLDT AND NORTHERN ELKO COUNTIES
LOOKS APPROPRIATE, AND ACTUALLY INCREASED THE WIND/WIND GUST GRIDS
FOR THESE ZONES. GFS BUFR SOUNDINGS FOR WINNEMUCCA SHOW THE WARM
AIR WILL ALLOW FOR IMPRESSIVE MIXING TO NEAR 650 MB, WITH NEAR 50
KTS AT THE TOP OF THE MIXED LAYER BY 4 PM. AS SUCH, WIND GUSTS
NEAR 50 MPH ARE EXPECTED IN THE VALLEYS OF HUMBOLDT AND NORTHERN
ELKO COUNTY THIS AFTERNOON. HIGHER GUSTS TO 60 MPH ON THE HIGHEST
TERRAIN/SUMMITS. CERTAINLY A WINDY DAY FOR SOUTHERN ELKO COUNTY,
INCLUDING ELKO/SPRING CREEK, AVERAGING 20-30 MPH WITH GUSTS NEAR
40 MPH. EXPECT THESE WINDS TO REMAIN JUST BELOW ADVISORY CRITERIA.
WENT AHEAD AND ADDED AREAS OF BLOWING DUST IN THE GRIDS FOR THE
WESTERN ZONES THIS AFTERNOON, AND EASTWARD TO SW ELKO COUNTY THIS
EVENING. DESPITE A MOSTLY CLOUDY SKY, EXCELLENT MIXING SHOULD BE
ABLE TO LOFT SOME WESTERN NEVADA DUST INTO THE ATMOSPHERE THIS
AFTERNOON. TRIMMED BACK SHOWER MENTION TO PRETTY MUCH NOTHING
ACROSS NORTHERN NEVADA TODAY, WITH STRONG SHADOWING EXPECTED.
STRONG WINDS WILL ALSO ALLOW FEW IF ANY RAINDROPS FROM REACHING
THE GROUND.

SUNDAY...VERY FAST-MOVING SHORTWAVE AND ASSOCIATED COLD FRONT
RACES ACROSS NEVADA. SHORTWAVE AXIS EXPECTED TO BE ON THE NW
CALIFORNIA COAST AT 4 AM SUNDAY, NEAR BATTLE MOUNTAIN AT 10 AM,
AND NEAR SALT LAKE CITY BY 4 PM. IN OTHER WORDS, FORCING FOR
PRECIPITATION WILL BE REASONABLY STRONG BUT VERY BRIEF. EXPECTING
A BRIEF PERIOD OF SNOW SHOWERS CENTERED ON ELKO COUNTY SUNDAY
MORNING, TAPERING QUICKLY ACROSS EASTERN ELKO COUNTY IN THE
AFTERNOON. WARM GROUND AND QUICK MOVEMENT WILL ENSURE SNOW AMOUNTS
WILL BE LIGHT. 1-2 INCHES IN THE MOUNTAINS, WELL LESS THAN AN INCH
FOR SOME VALLEYS. ADDED A MENTION OF ISOLATED THUNDER FOR EASTERN
ELKO COUNTY SUNDAY AFTERNOON, AS GFS LIFTED INDEX SUGGESTS WEAK
INSTABILITY ALONG THE SURGING COLD FRONT BY MIDDAY. PRIMARY IMPACT
WILL AGAIN BE WIND, WITH WEST WINDS AVERAGING 20-30 MPH BEHIND
COLD FRONT PASSAGE. CURRENTLY BELIEVE GUSTS WILL MOSTLY BE NEAR
OR LESS THAN 40 MPH, SO OPTED NOT TO ISSUE ANOTHER WIND ADVISORY.
TEMPERATURES ON SUNDAY MILDEST IN THE MORNING, NEAR 50, BEFORE
FALLING IN THE AFTERNOON.

MONDAY...DRY AND MILD, BREEZY AND PLEASANT. AIR REMAINS PACIFIC IN
ORIGIN, KEEPING HIGHS IN THE 50S. SIGNIFICANTLY REDUCED CLOUD
COVER BEHIND DEPARTING SHORTWAVE SUNDAY NIGHT AND MONDAY, WITH
MUCH MORE SUN EXPECTED.

TURNER

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE MODELS ARE IN VERY
GOOD AGREEMENT THIS MORNING. A COOL....PREDOMINANTLY UNSETTLED
PATTERN WILL CONTINUE PRIMARILY AFFECTING NORTHERN NEVADA.

MONDAY NIGHT THROUGH TUESDAY MORNING. DRY CONDITIONS ARE EXPECTED.
THE FLOW ALOFT WILL CONTINUE TO BE ZONAL. WINDS ON THE HIGHER
TERRAIN WILL BEGIN TO INCREASE AHEAD OF AN INCOMING SHORTWAVE LOW.
LOW TEMPERATURES TUESDAY MORNING WILL GENERALLY BE AROUND 30 DEGREES.

TUESDAY AFTERNOON THROUGH WEDNESDAY. SOUTHWEST WINDS WILL BE
STRENGTHENING AND STRONG GUSTY WINDS WILL WORK THERE WAY DOWN TO THE
SURFACE. SOME SHOWERS WILL BEGIN NEAR THE IDAHO AND OREGON BORDERS TUESDAY
AFTERNOON. A COLD FRONT WILL DEVELOP AND MOVE THROUGH THE GREAT
BASIN TUESDAY NIGHT THROUGH WEDNESDAY. THE FLOW IS FAST...VERY NEAR
ZONAL DEPICTED AT THIS TIME. IT IS POSSIBLE TO GET A QUICK 2-3
INCHES OF SNOW OUT OF THIS SYSTEM AS IT MOVES THROUGH WITH THE
FRONTAL PASSAGE EXPECTED IN THE ELKO AND SPRING CREEK AREAS AROUND
DAYBREAK. COULD POSE VERY FEW PROBLEMS CONSIDERING THE DEPTH OF THE
WAVE AND THE CARRY-OVER OF WARM ROAD TEMPERATURES FROM TUESDAY
AFTERNOON AND EXPECTED LOW TEMPERATURES ONLY AROUND FREEZING TUESDAY
NIGHT. HIGH TEMPERATURES WILL GENERALLY BE IN THE 50S TUESDAY...THEN
RANGE FROM THE MID 40S ACROSS NORTHERN NEVADA TO THE MID 50S SOUTH
OF HIGHWAY 50. LOW TEMPERATURES WEDNESDAY MORNING WILL GENERALLY BE
AROUND 30 DEGREES.

WEDNESDAY NIGHT THROUGH FRIDAY. A COLD NORTHWEST FLOW ALOFT WILL BE
PERSISTENT AS WILL THE SHOWERS ACROSS NORTHERN NEVADA. WINDS WILL
CONTINUE TO BE BREEZY ACROSS NORTHEAST NEVADA AS SEVERAL SHORTWAVES
PEPPER THE LKN CWFA. ANY ONE OF THESE WAVE COULD DEVELOP...OUT OF
THE BLUE...TO BECOME A LITTLE DEEPER AND PROVIDE FOR WEAK COLD FRONT
DEVELOPMENT. THE SHORTWAVE ON THURSDAY LOOKS THE MOST PROMISING AT
THIS TIME...HOWEVER THE RAPID UPPER FLOW IS STILL INTACT. SO FOR
NOW...NOTHING SIGNIFICANT CAN BE ASCERTAINED FROM MODEL DATA. HIGH
TEMPERATURES WILL GENERALLY BE IN THE 40S. LOW TEMPERATURES WILL
RANGE FROM THE TEENS TO THE MID 20S.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND
KTPH THROUGH SUNDAY MORNING. HOWEVER SURFACE WINDS WILL BE
INCREASING AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST WINDS
WILL AFFECT KWMC.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY.

&&

99/92/92
Hazardous weather outlook, Feb 15, 3:19 AM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
319 AM PST SAT FEB 15 2014

NVZ030-031-034-036-038-039-160000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
319 AM PST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS NORTHERN AND NORTHWEST
NEVADA THIS AFTERNOON AND THIS EVENING. WIND GUSTS OVER 50 MPH ARE
EXPECTED, ESPECIALLY ON THE HIGHER PASSES AND SUMMITS. A WIND
ADVISORY IS IN EFFECT FOR HUMBOLDT AND NORTHERN ELKO COUNTIES FROM
10 AM THIS MORNING THROUGH 10 PM THIS EVENING. STRONG GUSTY WINDS
WILL CONTINUE ON THE HIGHER TERRAIN OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FAST-MOVING STORM SYSTEM WILL RACE ACROSS NEVADA ON SUNDAY,
PRODUCING A PERIOD OF SNOW SHOWERS. THE HEAVIEST SNOW SHOWERS ARE
EXPECTED OVER THE HIGHER TERRAIN OF ELKO COUNTY, WHERE 1 TO 3
INCHES MAY ACCUMULATE. SNOW AMOUNTS WILL BE MUCH LESS IN THE
VALLEYS. STRONG GUSTY WEST WINDS CAN BE EXPECTED DURING AND AFTER
THE COLD FRONTAL PASSAGE. WIND GUSTS NEAR 50 MPH ARE AGAIN
POSSIBLE, AND ANOTHER WIND ADVISORY MAY BE REQUIRED.

A MUCH STRONGER COLD FRONT IS EXPECTED TO CROSS NEVADA TUESDAY
NIGHT AND EARLY WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO
PRODUCE SEVERAL INCHES OF SNOW AND GUSTY WINDS, FOLLOWED BY MUCH
COLDER WEATHER ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

TURNER

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.